I was diagnosed as hypothyroid in 08. My TSH was 8.942 (.3 - 4.5) and FT4 was 0.9 (.89 - 1.8)
TSH has always been all over the place but my FT4 tends to be on the low side.
My most recent labs have caused concern. TSH is .016 (.3 - 4.5) and FT4 is .76 (.89 - 1.8). Both very low.
My DR says I have a pituitary issue and raised my Armour dosage and said to retest in 1 month.
My question: Is it possible that I'm just getting too much hormone and have become hyper? I don't feel hyper at all. I actually feel pretty good for the first time in a while. I have worked really hard to lose 50lbs and have changed my diet. Also my Dr had me on phentermine for a little while. Can that effect lab testing?
I just have a hard time believing that it's a pituitary issue. What blood tests should I have to help confirm this?
NO - this (thinking pituitary problem) is a misinterpretation of the low T4 and low TSH -- a very common finding for patients on Armour (pig thyroid is not the same as human thyroid!). The combination of phentermine and excessive armour (as evidenced by low TSH) can cause heart problems.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.